Alert archive / Nevada / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 30, 2016, 2:26 PM PDT for Clark County, Nevada. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2016, 2:26 PM PDT (21:26 UTC)
- Expired
- Jun 30, 2016, 5:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:00 PM PDT | FLASH FLOOD | 1 Ssw The Strip, NV | *** 1 FATAL *** ONE PERSON WAS FOUND DECEASED IN TROPICANA WASH AFTER BEING SWEPT AWAY IN FLOODWATERS. TIME ESTIMATED. |
| Jun 30, 4:20 PM PDT | FLASH FLOOD | 4 Ese Downtown Las Vega, NV | SWIFT WATER RESCUE OCCURING NEAR INTERSECTION OF SAHARA AND LAMB ST. |
| Jun 30, 4:23 PM PDT | FLASH FLOOD | 1 Wsw Sam Boyd Stadium, NV | NDOT REPORTS FLOWING WATER COMPLETELY COVERING US 95 BETWEEN RUSSELL ROAD AND GALLERIA DRIVE. |
| Jun 30, 4:45 PM PDT | FLASH FLOOD | 3 Nnw Sam Boyd Stadium, NV | *** 1 FATAL *** SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR THE INTERSECTION OF DESERT INN AND HOLLYWOOD. ONE FATALITY REPORTED. UPDATED REPORT. |
| Jun 30, 4:45 PM PDT | FLASH FLOOD | 3 Nnw Sam Boyd Stadium, NV | *** 1 INJ *** SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR THE INTERSECTION OF DESERT INN AND HOLLYWOOD. ONE INJURY REPORTED. |
| Jun 30, 4:45 PM PDT | FLASH FLOOD | 3 Nnw Sam Boyd Stadium, NV | SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR THE INTERSECTION OF DESERT INN AND HOLLYWOOD. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WGUS55 KVEF 302126 FFWVEF NVC003-010015- /O.NEW.KVEF.FF.W.0014.160630T2126Z-160701T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 226 PM PDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 515 PM PDT * AT 216 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE SOUTHWEST LAS VEGAS VALLEY. ADDITIONAL STORMS ARE PUSHING INTO THE HENDERSON AREA FROM THE SOUTH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY... MOUNTAINS EDGE...SPRING VALLEY...PARADISE...ANTHEM...SUMMERLIN... EAST LAS VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...THE STRIP... SAM BOYD STADIUM...ENTERPRISE...SOUTHERN HIGHLANDS... NORTH LAS VEGAS AIRPORT...SEVEN HILLS...SILVERADO RANCH AND SLOAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3590 11533 3621 11532 3621 11499 3596 11490 $$ OUTLER
3 follow-up statements
121 WGUS75 KVEF 302201 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PDT THU JUN 30 2016 NVC003-010015- /O.CON.KVEF.FF.W.0014.000000T0000Z-160701T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 301 PM PDT THU JUN 30 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR CENTRAL CLARK COUNTY... AT 300 PM PDT...DOPPLER RADAR CONTNUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE LAS VEGAS VALLEY. FLASH FLOODING WILL BE IMPACTING PARTS OF THE LAS VEGAS VALLEY THROUGH THE EVENING AND REPORTS OF FLOODING HAVE BEEN RECIVED ACROSS PARTS OF THE SOUTHERN VALLEY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY... MOUNTAINS EDGE...SPRING VALLEY...PARADISE...ANTHEM...SUMMERLIN... EAST LAS VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...THE STRIP... SAM BOYD STADIUM...ENTERPRISE...SOUTHERN HIGHLANDS... NORTH LAS VEGAS AIRPORT...SEVEN HILLS...SILVERADO RANCH AND SLOAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3590 11533 3621 11532 3621 11499 3596 11490 $$ OUTLER
299 WGUS75 KVEF 302334 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 434 PM PDT THU JUN 30 2016 NVC003-010015- /O.CON.KVEF.FF.W.0014.000000T0000Z-160701T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 434 PM PDT THU JUN 30 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR CENTRAL CLARK COUNTY... AT 432 PM PDT...HEAVY RAIN IS TAPERING OFF BUT WIDESPREAD FLASH FLOODING CONTINUES ACROSS THE SOUTHERN LAS VEGAS VALLEY. CONTINUE TO HEED ANY LOCAL ROAD CLOSURES AND TURN AROUND IF YOU ENCOUNTER FLOOD WATERS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY... MOUNTAINS EDGE...SPRING VALLEY...PARADISE...ANTHEM...SUMMERLIN... EAST LAS VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...THE STRIP... SAM BOYD STADIUM...ENTERPRISE...SOUTHERN HIGHLANDS... NORTH LAS VEGAS AIRPORT...SEVEN HILLS...SILVERADO RANCH AND SLOAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3590 11533 3621 11532 3621 11499 3596 11490 $$ OUTLER
776 WGUS75 KVEF 010007 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 507 PM PDT THU JUN 30 2016 NVC003-010016- /O.EXP.KVEF.FF.W.0014.000000T0000Z-160701T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 507 PM PDT THU JUN 30 2016 ...THE FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT 515 PM PDT... POCKETS OF FLOODING REMAIN PROBLEMATIC ACROSS THE SOUTH VEGAS VALLEY IN AREA WASHES AND DRAINAGES BUT IMPROVING CONDITIONS ARE EXPECTED. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3590 11533 3621 11532 3621 11499 3596 11490 $$ OUTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:10 AM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 30, 10:10 AM PDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1010 AM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture will spread up from northern Mexico today and especially Friday leading to increasing coverage of thunderstorms across the Mojave Desert region. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .UPDATE...It appears we are setting up for a potentially very active afternoon for thunderstorms from Lincoln County down through Clark, eastern San Bernardino and Mohave counties. Widespread south- southeast winds gusting 25-35 mph developed across southern Nevada and the Colorado River Valley this morning with dewpoints down in the mid 50s to lower 60s from Las Vegas southward. The 12Z Las Vegas sounding showed a weak cap just below 700 mb, but we should see convection begin to break that cap by early afternoon. Mixed layer CAPE values of 1500-2000 J/KG exist from central Clark county southward and high DCAPE values from the CO River Valley westward indicate the potential for strong outflows which will likely lead to boundary collisions initiating many thunderstorms later this afternoon and early evening. The latest HRRR indicates this occurring over Lake Mohave, southern Clark and eastern San Bernardino county this afternoon and evening. Pops will be increased for those zones. Moisture will continue to stream up from the south tonight and Friday morning and the general upward trend in thunderstorm chances indicated in the inherited forecast looks good. && .AVIATION...For McCarran...Southeast winds that developed this morning will persist until around noon then shift from the south. Thunderstorm potential this afternoon as increased and could impact the terminal area with strong gusty and erratic winds...especially during the mid to late afternoon hours. For the rest of southern Nevada...northwest Arizona...and southeast California...Thunderstorm coverage will increase over northwest Arizona this afternoon and then develop over portions of Clark, Lincoln, and eastern San Bernardino Counties. Winds will generally be less than 10kts through today, but multiple outflow boundaries are expected to develop this afternoon causing variable shifting winds. && .SHORT TERM...through Saturday night. A few light showers over northern Mohave County will continue to track northeast this morning. These showers have been associated with a weak disturbance moving east through Lincoln County. This feature will continue to track into Utah this morning with showers dissipating around sunset. A few light showers are also possible early this morning across southern Mohave County where an outflow boundary from convection in central Arizona has helped kick off a few showers. The main focus for this afternoon will be the increase in low level moisture across the eastern portions of the forecast area. Current dewpoints throughout Mohave, Clark and eastern San Bernardino Counties are in the 50s and PW values are ranging from 1.00 to 1.50 inches. This moisture combined with instability in place is expected to lead to scattered thunderstorms today across those areas. Thunderstorms could be more organized across Mohave County this afternoon due to a 60kt jet streak developing over western Arizona and then moving north through Mohave County. With 500mb winds around 10kts or less, flash flooding will be a concern with some of the bigger storms. Moisture values look to be unchanged Friday and Saturday with the same areas seeing thunderstorm chances. There is a fairly sharp boundary between moist and unstable and dry and stable which sets up from the eastern Nye County boundary down through eastern San Bernardino County. Little thunderstorm activity is expected west of that line with scattered thunderstorms east. Once again, any storm will be capable of producing flash flooding...although PW values are trending lower on Saturday. Temperatures are expected to remain a few degrees above normal, but with any additional cloud cover afternoon readings could be held down a few degrees. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Update/Aviation...Adair Short Term...Gorelow Long Term...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 8:41 AM PDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
841 AM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD 3 SW VALENTINE 35.36N 113.69W
06/29/2016 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTS THE CLOSURE OF
HACKBERRY ROAD AT TRUXTON WASH. TIMING OF
FLOODING IS ESTIMATED. .
0700 PM FLASH FLOOD 14 NW VALENTINE 35.52N 113.86W
06/29/2016 MOHAVE AZ PUBLIC
MOHAVE COUNTY ROADS REPORTS THE CLOSURE OF
ANTARES ROAD AT TRUXTON WASH. TIMING OF
FLOODING IS APPROXIMATE. .
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jun 30, 1:31 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
131 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 1 E SPRING MOUNTAIN RAN 36.07N 115.44W
06/30/2016 U0.88 INCH CLARK NV NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTED NICKEL SIZE
HAIL NEAR BONNIE SPRINGS. .
&&
NFLocal storm report, Jun 30, 1:33 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
133 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 2 ESE SPRING MOUNTAIN R 36.06N 115.43W
06/30/2016 CLARK NV NWS EMPLOYEE
WATER FLOWING OVER HWY 159 NEAR BONNIE
SPRINGS CREATING MUD AND DEBRIS. REPORTED BY
OFF-DUTY NWS EMPLOYEE. .
&&
NFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:04 PM PDT | Areal Flood Advisory | VEF | Esmeralda | 3 hr |
| Jun 30, 12:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 12:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Jun 30, 12:59 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 1:10 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 1:32 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Jun 30, 2:04 PM PDT | Flash Flood Warning | VEF | Lincoln, Nye | 3 hr |
| Jun 30, 2:30 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jun 30, 2:42 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 63 min |
| Jun 30, 2:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 88 min |
| Jun 30, 2:49 PM PDT | Areal Flood Advisory | VEF | Lincoln | 26 min |
| Jun 30, 2:55 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jun 30, 3:11 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jun 30, 3:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Jun 30, 4:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 68 min |
Nearby
Flash Flood Warnings in Nevada, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.